I had my TSH levels tested about a year ago and it was at 3.5. My doctor said it "wasn't high enough" yet and that I would simply have to deal with never being able to lose weight until as she put it - it inevitably gets worse and a doctor could put me on synthetic medication.
I started running a lot and doing occasional strength training but that didn't work. Then I started to eat a low carb diet and do a mixture of HIIT and heavy weights - very little fat was lost. Now I eat a moderately low carb primal diet and lift weights with a lot of walking and occasional sprinting. I also just recently started crossfit 3x/week (which i love).
Throughout trying all sorts of different diets and methods of working out, none have helped me lose hardly any fat (and yes i have fat to lose). So, I wanted to take my low functioning thyroid into my own hands and try to find a fix...this is when i came across dessicated thyroid.
I ordered dessicated thyroid (thiroyd from a company in thailand) and have been taking it for about two days (i take one grain in the morning and one in late afternoon, i dissolve it under my tongue). i have noticed that upon taking the second grain it makes me feel extremely tired. it hasn't made me feel much different other than that and random bouts of feeling really hot. if i focus really hard and put my hand on my chest, i can feel that my heart is beating a bit faster than normal (but it is not uncomfortable).
what's going on? has anyone had a similar experience with dessicated thyroid? should i decrease the dosage, increase?
thanks in advance.
Another excellent source of info is http://www.stopthethyroidmadness.com/ . When you sign up you can post your lab results and get unofficial advice fron very knowledgable people.
After too many years on synthetic Eltroxin I switched to desiccated thyroid this summer (had to switch doctors to do so). It took time to adjust to the new meds but I feel a lot better now.
I might suggest you try to get some North American sourced product instead- maybe through a naturopath- because your source might not be great.
Messing around with thyroid self-treatment (and a product from some dubious foreign company, no less) seems like a good way to really harm yourself, if you ask me. Tiredness is the least of your worries. Why not find another doctor? Have you even had a proper thyroid panel done?
Check out Lita Lee and Thyroid. http://www.litalee.com/shopexd.asp?id=212
When I started the thyroid meds, she told me that it might make me tired at first. (and possibly headaches). I didn't experience that, and now that I am on the right levels, I feel fantastic and full of energy!
Also if you are eating thyroid distruptors than you could be counter-acting that and upsetting your potential for weight loss. Eating a pro-thyroid diet allows your thyroid and liver to function optimally to correct thyroid problems. Lita lists pro-thyroid foods on her website.
I also take Thiroyd (from Thailand) after having experienced adverse side effects on Synthroid - namely, extreme weight gain and the subtle recurrence of hypo symptoms despite being on an optimal dosage, as evidenced by my blood work.
When I began taking Thiroyd, I started at a very low dose - one grain per day. Once I became accustomed to that, I took two grains - one at night, one in the morning. I kept "leveling" up very slowly until I hit the point at which I felt great physically and mentally, which was five grains. Over the period of another month, I felt a tad hyper, and so I backed down to four grains per day. This has been the perfect dosage for me for awhile.
I suggest doing this before you give up and return to synthetic hormones. Also, in the morning, take your medication and then wait one hour before eating or drinking. In the afternoon or evening, DO NOT EAT two hours prior to taking your medication and DO NOT EAT one hour afterward. You must adhere to this lest you reduce the efficacy of your medication.
If you have any questions or even need help finding a reliable Thiroyd seller - anything - please email me! I'm woodenslurpy at gmail dot com.
Please consider going back to the doctor, if you can afford it, and getting retested. 3.5 is a bit high these days, and if pressed I bet your MD would start you on a thyroid medication so that you can know what you are getting.
That said, I have had this experience on Armour Thyroid. It just didn't work for me for some reason.
Hope you find a solution soon, I know what it's like to feel this tired. . .
Dessicated Thyroid 5 Answers
Atlanta endocrinologist 5 Answers
Is hypothyroidism hereditary? 1 Answer